MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAMAXX - PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAMAXX - PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DMX18073320
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common device name: krd/hcg.(b)(4).The device was returned for analysis; however, the analysis has not yet been completed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, during a large avm fistula embolization or an unspecified vessel, the deltamaxx coil (dmx18073320/ p11615) did not deploy.The procedure was completed with a same/like device.There were 11 codman coils deployed before the coil and 37 coils were deployed after the coil.Only two microcatheters and 2 control cables were used during the procedure and all other coils were deployed normally.There was no resistance between the coil and microcatheter, and a continuous flush had been maintained through the microcatheter.The microcatheter did not appear damaged, and the coil was removed from the microcatheter, without premature detachment.The same enpower cable and detachment control device were used to detach subsequent coils.A pre-deployment electrical check had been performed.Low battery light or fault light had not bee seen during the case.Upon pressing the power button, all lights illuminated and the green system ready light illuminated.All connections appeared to fit properly without application of excessive force.There was no adverse consequence to the patient and no clinically significant delay in the procedure.Information regarding patient age, gender and medical history could not be obtained.
 
Additional Manufacturer Narrative
Conclusion: as reported by a healthcare professional, during a large avm fistula embolization or an unspecified vessel, the deltamaxx coil (dmx18073320/ p11615) did not deploy.The procedure was completed with a same/like device.There were 11 codman coils deployed before the coil and 37 coils were deployed after the coil.Only two microcatheters and 2 control cables were used during the procedure and all other coils were deployed normally.There was no resistance between the coil and microcatheter, and a continuous flush had been maintained through the microcatheter.The microcatheter did not appear damaged, and the coil was removed from the microcatheter, without premature detachment.The same enpower cable and detachment control device were used to detach subsequent coils.A pre-deployment electrical check had been performed.Low battery light or fault light had not been seen during the case.Upon pressing the power button, all lights illuminated and the green system ready light illuminated.All connections appeared to fit properly without application of excessive force.There was no adverse consequence to the patient and no clinically significant delay in the procedure.Information regarding patient age, gender and medical history could not be obtained.It was reported that the device would be returned for analysis.The deltamaxx was returned for analysis.The unspecified enpower detachment control box (dcb), the unknown connecting cable, and the unidentified microcatheter were not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.The detachment fiber did not receive heat and melt.The device positioning unit (dpu) passed electrical testing with resistance at 52.0 ohms (range 48.5/56.0), and the lab sample enpower and cable systems ready green light illuminated.The coil detached on the first detachment cycle.Post-detachment inspection found that the enpower systems ready green light remained illuminated and the resistance passed at 52.1 ohms.The field complaint of the coils non-detachment could not be duplicated.Post-detachment inspection found that the detachment fiber received heat and melted as designed.No manufacturing defects were found.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The deltamaxx coil non-detachment was not confirmed.The dpu passed electrical testing and the coil detached on the first detachment cycle, therefore the root cause of the coils non-detachment cannot be determined.In addition, without the return of the complete detachment system and the unidentified microcatheter used in the procedure it cannot be determined if these components contributed to the complaint event.Since there was no evidence of a manufacturing issue related to the event, no corrective actions will be taken at this time.

Brand Name
DELTAMAXX - PLATINUM MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key5996583
Report Number2954740-2016-00225
Device Sequence Number19102140
Product Code HCG
UDI-Device Identifier10878528001727
UDI-Public(01)10878528001727(17)201231(10)P11615
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K120274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue NumberDMX18073320
Device Lot NumberP11615
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/04/2016
Supplement Report FDA Received Date10/19/2016
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER DCB AND CABLE (CATALOG/LOT UNK)